Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Mobile, AL

December 20, 2007Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Dec 20, 2007, 2:40 PM CST for Escambia County, Santa Rosa County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2007, 2:40 PM CST (20:40 UTC)
Expired
Dec 20, 2007, 3:15 PM CST
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 107 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 20, 11:50 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 202040
SVRMOB
FLC033-113-202115-
/O.NEW.KMOB.SV.W.0145.071220T2040Z-071220T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CST THU DEC 20 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF PENSACOLA...
  SOUTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 315 PM CST

* AT 237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MILTON NEAR WHITING FIELD TO MYRTLE GROVE...OR ALONG
  A LINE EXTENDING FROM 23 MILES NORTH OF PENSACOLA TO 11 MILES WEST
  OF PENSACOLA...AND MOVING EAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST PENSACOLA...PACE...MYRTLE GROVE AND MILTON NEAR WHITING FIELD
  BY 245 PM CST...
  WARRINGTON...PENSACOLA NAVAL BASE...BROWNSVILLE AND PENSACOLA
  REGIONAL A/P BY 250 PM CST...
  PENSACOLA AND EAST PENSACOLA HEIGHTS BY 255 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTH
CENTRAL ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3035 8743 3075 8710 3074 8680 3038 8693
      3037 8711 3036 8711 3036 8721 3038 8722
      3036 8723
TIME...MOT...LOC 2040Z 270DEG 33KT 3075 8707 3040 8735

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 2:26 PM CST, 14 minutes earlier.

Area forecast discussion, Dec 20, 2:26 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CST THU DEC 20 2007

.UPDATE...FORECASTERS HAVE TRIMMED BACK THE NORTHWEST COUNTIES OF
WEATHER WATCH BOX 742 TORNADO. WE CONTINUE TO ANTICIPATE A SURFACE
LOW TO FORM OVER THE MOUTH OF THE MISSISSIPPI...TRACKING EASTWARD
NEAR THE WESTERN FLORIDA COAST TONIGHT. THE SEVERE WEATHER THREAT
REMAINS OVER PORTIONS OF SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE.

IN ADDITION TO A LINE OF THUNDERSTORMS SINKING SOUTHEAST INTO THE
WESTERN FLORIDA PANHANDLE...LATEST DOPPLER WEATHER RADAR TRENDS SHOW
ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE ALABAMA COASTAL WATERS.
THESE STORMS WERE TRACKING NORTHEAST AND LOOK TO ALSO IMPACT THE
WESTERN FLORIDA PANHANDLE AND COASTAL SOUTHWEST ALABAMA. THESE STORMS
HAVE HAD A HISTORY OF ROTATION.

STORMS HAVE HAD A HISTORY OF WIND DAMAGE AND HAIL. INTERESTS OVER
THE GULF COAST SHOULD STAY ABREAST OF THE LATEST WEATHER INFORMATION
AND BE PREPARED TO TAKE QUICK ACTION IN THE CASE WARNINGS ARE ISSUED
FOR YOUR AREA. TUNE IN TO NOAA WEATHER RADIO...THE INTERNET AT
WWW.SRH.NOAA.GOV/MOB AND LOCAL MEDIA OUTLETS REGARDING SEVERE WEATHER
THROUGH THE REMAINDER OF THE AFTERNOON. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  52  73  51 / 100  40  00  00
PENSACOLA   68  54  71  52 / 100  70  00  00
DESTIN      67  57  71  57 / 100  80  00  00
EVERGREEN   65  48  71  44 / 100  60  00  00
WAYNESBORO  65  46  73  45 / 100  20  00  00
CAMDEN      62  48  70  45 / 100  40  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...AND COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM THURSDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

&&
Hazardous weather outlook, Dec 20, 6:05 AM CST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
605 AM CST THU DEC 20 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-202100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
605 AM CST THU DEC 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE WESTERN FLORIDA
PANHANDLE...

A LOW PRESSURE SYSTEM APPROACHING FROM THE PLAINS WILL MOVE ACROSS
THE AREA THIS AFTERNOON INTO THIS EVENING ACCOMPANIED BY PERIODS OF
THUNDERSTORMS.  A WARM FRONT CURRENTLY LOCATED NEAR THE COAST WILL
SHIFT SLOWLY INLAND AS MOIST AND UNSTABLE GULF AIR SPREADS INTO THE
AREA.  THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS AND POSSIBLY TORNADOES ALONG AND NEAR THE WARM
FRONT WITH THE HIGHEST RISK GENERALLY OVER SOUTHEAST
MISSISSIPPI...EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA
PANHANDLE DURING THE LATE MORNING THROUGH THE EARLY EVENING HOURS.

HEAVY RAINFALL WILL ALSO ACCOMPANY THE STORMS WITH AMOUNTS OF TWO TO
THREE INCHES POSSIBLE ACROSS EXTREME SOUTHEAST MISSISSIPPI...EXTREME
SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE.  AN INCH OF
RAIN IN ONE HOUR COULD MAKE FOR POTENTIALLY HAZARDOUS DRIVING
CONDITIONS IN POOR DRAINAGE AREAS...ESPECIALLY IN THE MOBILE AND
PENSACOLA METRO AREAS.

STRONG WINDS OVER THE MARINE AREA THIS AFTERNOON THROUGH THIS
EVENING WILL MAKE FOR HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT.
STRONG WIND GUSTS WILL BE POSSIBLE NEAR THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL BRING
SCATTERED TO NUMEROUS THUNDERSTORMS TO THE AREA ONCE AGAIN SATURDAY
NIGHT INTO EARLY SUNDAY.  THERE IS A POTENTIAL THAT A FEW OF THESE
STORMS COULD BECOME STRONG AS THE FRONT NEARS AND THEN MOVES
THROUGH.  STRONG WINDS OVER THE MARINE AREA AHEAD OF AND IN THE WAKE
OF THE FRONT MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUIRED LATER THIS MORNING THROUGH THIS EVENING.

In the hours before

Local storm report, Dec 20, 12:14 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1214 PM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     TSTM WND DMG     STATE LINE              31.44N 88.47W
12/20/2007                   WAYNE              MS   PUBLIC

            BETWEEN 1110 TO 1115 AM TREES DOWN IN STATE LINE.

&&

CACERES
Local storm report, Dec 20, 12:22 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1222 PM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     AVERA                   31.30N 88.74W
12/20/2007                   GREENE             MS   PUBLIC

            TREES DOWN IN AVERA.

&&

CACERES
Special weather statement, Dec 20, 12:35 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1235 PM CST THU DEC 20 2007

ALZ052-061>063-MSZ079-201915-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-WASHINGTON-GEORGE-
1235 PM CST THU DEC 20 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON...
GEORGE...BALDWIN AND MOBILE COUNTIES...

AT 1233 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 4 MILES SOUTHWEST OF FAIRFORD TO 9 MILES
WEST OF MOVELLA...AND MOVING EAST AT 35 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CALVERT...MALCOLM...WILMER...TURNERVILLE...TURNERVILLE...LOTT AND
COLEMAN DAIRY RO...SALCO AND LOTT AND COLEMAN DAIRY RO THROUGH 115 PM
CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CST THURSDAY AFTERNOON FOR SOUTH
CENTRAL ALABAMA AND NORTHWEST FLORIDA.
Local storm report, Dec 20, 12:36 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1236 PM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     3 W CHATOM              31.46N 88.31W
12/20/2007                   WASHINGTON         AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN.

&&

CACERES
Local storm report, Dec 20, 2:09 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
209 PM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     2 W PETERMAN            31.58N 87.29W
12/20/2007                   MONROE             AL   EMERGENCY MNGR

            PENNY SIZE HAIL NEAR PETERMAN.

&&

CACERES
Local storm report, Dec 20, 2:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST THU DEC 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             2 W PETERMAN            31.58N 87.29W
12/20/2007  E0.75 INCH       MONROE             AL   EMERGENCY MNGR

            PENNY SIZE HAIL NEAR PETERMAN.

&&

CACERES

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:45 PM CSTSpecial Marine WarningMOB90 min
Dec 20, 1:35 PM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa55 min
Dec 20, 2:12 PM CSTSpecial Marine WarningMOB2 hr
Dec 20, 2:29 PM CSTSevere Thunderstorm WarningMOBSanta Rosa46 min
Dec 20, 3:20 PM CSTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa55 min
Dec 20, 4:07 PM CSTSpecial Marine WarningMOB83 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.